MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 518 BILIARY SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 518 BILIARY SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G36048
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
Per rep - (b)(6) 2022 - the stent would not cross the lesion.Per rep - (b)(6) 2022 - how was the procedure completed? by utilizing a competitor stent did any unintended section of the device remain inside the patient¿s body? no.If yes, please describe.Was the patient hospitalized or was there prolonged hospitalization due to this occurrence? no.Did the patient require any additional procedures due to this occurrence? no if yes, please describe.Did the product cause or contribute to the need for additional procedures? no if yes, please specify additional procedures and provide details.Has the complainant reported any adverse effects on the patient due to this occurrence? no.Has the complainant reported that the product caused or contributed to the adverse effects? no.Please specify adverse effects and provide details.Ziv5/ziv6/zfv6: are images of the device or procedure available? n/a, yes, no-no.At what stage of the procedure did the complaint occur? unpacking or preparation of the device, insertion, stent placement, removing the introducer.Insertion.Details of access sheath used (name, fr size, length)? what was the target location for the stent? carotid.Was the product inspected for kinks or damage before use? n/a, yes, no yes.Was the device used percutaneously? n/a, yes, no yes.Was the device flushed through both flushing port before the procedure, as per ifu? n/a, yes, no yes.Was pre-dilation performed ahead of placement of the stent? n/a, yes, no n/a.Was post-dilation performed after the placement of the stent? n/a, yes, no n/a.Details of the wire guide used (name, diameter, hyrdophyllic)? don¿t know.Did the patient exhibit difficult or altered anatomy (if altered please specify how it is altered)? n/a, tortuous, calcified, altered n/a.Was resistance encountered when advancing the wire guide to the target location? n/a, yes, no no.Was resistance encountered when advancing the delivery system to the target location? n/a, yes, no yes.How did the physician deal with this resistance? he removed the device and got a competitor.Was the approach ipsilateral or contralateral? n/a, ipsilateral, contralateral don¿t know.If contralateral, was the bifurcation angle steep? n/a, yes, no don¿t know did the tip of the delivery system cross the target location? n/a, yes, no no.Was the delivery system tracked around a tight angle in the patient anatomy? n/a, yes, no don¿t know.Was the delivery system damaged/kinked/twisted during deployment? n/a, yes, no no.Was the handle pulled towards the hub during deployment? n/a, yes, no device never crossed lesion.Was the delivery system pushed during deployment? n/a, yes, no n/a.Was the stent deployed smoothly / without resistance? n/a, yes, no n/a.If no, please detail any difficulty experienced during deployment: what artery was the stent placed in? n/a.Was the stent fully deployed from the delivery system prior to removal of the delivery system? n/a, yes, no n/a.Did the patient have any pre-existing conditions? n/a, yes, no n/a.If yes, please specify: did the patient require any additional procedures as a result of this event? n/a, yes, no no.What intervention (if any) was required? was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? n/a, yes, no.Please specify if yes.Additional information received on 03-jun-2022: the evidence from the investigations suggests that the user didn¿t follow the instructions for use.From the information provided it is known that the complaint device was used in the carotid.As per the ifu, the device is intended for use in the biliary tree.
 
Additional Manufacturer Narrative
Pma/510(k) # k182980.Device evaluation the zib5-125-5.0-80 device of lot number c1810418 involved in this complaint was not available for evaluation.With the information provided, a document-based investigation was conducted.Document review prior to distribution zib5-125-5.0-80 devices are subjected to a visual inspection and functional checks to ensure device integrity.A review of the manufacturing records for zib5-125-5.0-80 of lot number c1810418 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1810418.It should be noted that the instructions for use (ifu0042-9) states the following: ¿the zilver 518 and 635 biliary stents are intended for palliation of malignant neoplasms in the biliary tree¿.There is evidence to suggest the user did not follow the instructions for use (ifu0042-9.) root cause review a definitive root cause of off-label use was identified from the available information.From the information provided it is known that the complaint device was used in the carotid.As per the ifu, the device is intended for use in the biliary tree.The information provided by the customer states that the physician encountered resistance when he tried to advance the delivery system, as well difficulty at insertion and the device never crossed the lesion.It is possible that the use of the device in an unintended location may have resulted in the stent not crossing the lesion.It is not possible to state how the device will perform when used outside of its validated state.Summary the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER 518 BILIARY SELF-EXPANDING STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key14883841
Report Number3001845648-2022-00391
Device Sequence Number17408828
Product Code FGE
UDI-Device Identifier10827002360485
UDI-Public(01)10827002360485(17)240318(10)C1810418
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/18/2024
Device Model NumberG36048
Device Catalogue NumberZIB5-125-5.0-80
Device Lot NumberC1810418
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/27/2022
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/10/2022
Initial Report FDA Received Date07/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale